RA-Hot Flash-Night Sweats???
Can anyone tell me if RA contributes to nights sweats??? Hot flash??? Im too young for the old menopause stage.
Im thinking it might be the meds too. Im not sure but I know Im having to take the covers off and put them back on several times a night. My neck is sweaty too. Oh yea, Im on humira, arava, pred. and vicodin for pain.
TaraHi Tara, the pred does that to me. A lot of the painkillers can do that too especially the opioids, I don't know if Vicodin is an opioid but I wouldn't mind betting that the drug is contributing to the sweats, same thing happens to me all the time, I am on Norspan a milder opioid but that causes sweating too. Hope this helps Janie. Welcome to the board too.
Yes I bet youre right. Oh gosh I thought I was imagining things. Is there anything I can do about it??
TaraNot really, apart from stopping the meds, but then where would you be, I have had to carry a wet face washer with me to the shops, I feel like an old lady, the sweats were awful, literally pouring down my face, dripping off of my hair, when I was on Endone every 6 hours. I have cut right back now and it doesn't happen while shopping anymore at least!!!!
Good luck, Janie.
I've been having the same problem. I didn't think it was hot flashes. I've had those too. With hot flashes, I always feel extremely hot in my upper body, especially the face. With this, I get sweaty all over.
I occasionally take prednisone, but this happens when I'm not on it as well. I only take Plaquenil, so I'm wondering if its the RA and not the drugs.
i have found that PA,RA etc and the medications we use can bring on early menopause. I am 41 and 6 mths ago my periods stopped and the hot flashes began . i now use Estraderm patches and the hot flashes have gone. except when my pain goes over the bearable stage then i get hot flashes from the pain.
Oh yeah, there are nights that I wake up soaked in sweat. Even in the middle of a MN winter.
It's a sure sign of a strong flare up on it's way.
Susie in MN
Hi --Susie (what cool font, how did you find that?)
Oh yes the night sweats were awful, so I started taking the Prednisone every morning---no more drenched sheets!! (I was taking15 preds then, am down to 9, and working my way OFF!
sarahi'm a man and i sleep with a fan right in my face like a big pedestal fan. and i've woke up like 3 times and so sweaty my PJ's and sheets felt like someone just poored water on them or something and I was freezing to death to beat it all. i don't know what causes it. would be a good question to ask the MD though.
Allycat is right. I entered menopause at 32. More than likely due to MTX use. I'm now 36 and have been on HRT for the past 2 & 1/2 years.
It is possible. Don't think you're too young for menopause. They said it could also be caused by the RA itself. I was only on MTX one year before this happened.
Just a thought.Good to hear a man's perspective too! I am on Hormone Replacement Therapy (HRT) and had minor issues with hot flashes (menopausal) until I began taking my RA meds (and after my RA diagnosis, but I tend to think it is the meds since I think I had RA for almost 2 years before I was diagnosed and didn't have a problem until I started the meds). The somewhat mild-ish hot flashes ramped up to unbearable levels (and then I started the HRT) which makes things more manageable, but far from gone. I, too, sleep with a fan blowing on me, year round, in Vermont. I am on Plaquenil and Methotrexate no Pred. For me, I think it is the MTX because it wasn't until I started that that things got really bad.
i have what's called hyperhydrosis it's excessive sweating of like the hands and feet but my hands are what are affected. they stay all clammy and stuff i can wash them 50 times a day and they stay that way. sometimes they sweat so much it actually drips from them. there is a surgery for it but, it's surgery. lol besides having problems with shaking hands because of the RA in them the palm sweating causes a lot of uncomfortable people situations. so usually when someone goes to give me a hand shake i'll pat them on the shoulder or if it's like a family member just go on ahead and hug them instead. i've tried Drysol which is a prescription antiperspirant and it's supposed to be the strongest thing there is but it doesn't help very much with me. it lasts a half hour to 45 minutes for me.
I will ask mr Dr. about it my next visit.
I hope im not going through menopause, i cant stand these sweats.
Im not soaked during the night it's just a flash of heat and then it goes away. Thanks for all your input
How old are you Tara? Is it just at night or do those flashes occur during the day?
I started having trouble with my cycles before the flashes started but that's not usually the case with regular menopause. I think with early menopause the symptoms can be different. I didn't even suspect emnopause and neither did my OBGYN until we were a year into the process. Finally they checked my hormone levels and they could not believe what they saw.
For me it hasn't been life altering. I had my children early in life and didn't really plan on having anymore.
You don't take MTX do you?
Not quite 40 yet. It only happens at night. Im not on Mtx stopped that years ago.
Hi Tara, sorry abou the hot flashes....I know how annoying they can be. I'm on a pain killer that causes "power surges" and at first I thought that hot flashes had hit me again. I started menopause at 42 but I had peri-menopause for about 2 years prior. Small hot flashes, irritability, weight gain, bloating. I used Chinese herbals to combat those symptoms and they worked perfectly.
When I began in full blown menopause I chose to not take hormones and did great without them. It's true that the disease and the drugs we take will start menopause symptoms at a younger age. Don't think you're too young. Because of the disease and drugs it's not just an old ladies problem. Talk with your doctor and ask for blood tests to determine your hormone level. Best to go to your gyn for this. Good luck.
I have horrible sweating episodes. Wake up drenced at night, but during the day it is my head and neck that sweat a lot. When I get out of the shower it is very hard to get my hair dry because My head is sweating so much. Although we have central AC I have had to get a portable one for the bedroom so I can stay cool at night and to stand in front of when I am drying my hair.
I take Percocet for pain and no longer take MTX as I have bad allergic reactions to it. Do you think the Percs will cause it? LinB is that the same pain killer you had the experience with?
Hi Crispy, am taking hydrocodone and it does give me those hot, sweaty feelings. Never had them when I was on Tramadol. Just started when I changed pain meds. I even had to go buy a stronger deodorant. Yuck.I do take vicodin for pain I bet that is what is making me sweat at night like that Tara, the more hydrocodone I take the more intense the sweats and yes, I have them at night. I sleep with the ceiling fan on and the bedroom door to the patio open. Lindy
Lindy; have you tried that new Clinical strength deodorant? I think it's by secret. I'll have to check it upstairs and see. It cost over $6.00 but it does work well for me. I was having a horrible time with under arm wetness and I couldn't find anything that worked. They'll even give you your money back if it doesn't work for you.
Lovie, haven't tried it and wetness is the problem, no odor, just this constant dampness.....where has that come from? Has just started and I think it has to do with the hydrocodone. I just bought Ban anti-perspirant. Hate to use an ap but don't have much choice. Thanks, for the tip. I'll buy it if this doesn't do the job.
I asked my RD about the night sweats & he said that prednisone can cause them. I have them several times a week and have to change the sheets the next day. And sometimes during the day sweat will suddenly start pouring down my face. I also take hydrocodone but don't think I had sweats until I started prednisone.
Yup to the hot sweats BUT since the MTX has kicked in, they are few and far between. The sweats started during the year leading up to my diagnosis and have subsided to rare now that the MTX is working.
I thought it was other stuff too ... but it's sympotmatic of RA.
More RA weirdness.
Joy, I think maybe you are right. Too many people with night sweats and taking different medications...so maybe this is just part of RA. Unfortunately!Hi all, antidepressants are notorious for causing night sweats. I wonder how many of us were put on anti depressants before they found out we had RA?
For me the night sweats aren't too bad... amitriptyline and the ceiling fan keeps things in check. It's during the day that I have lots of problems. Any little bit of exertion will make me break out in a sweat. I just have to bend over to tie my shoes and I start to drip.
I have found one thing that helps a bit... it's called a neck cooler... I bought it from a lady who sews them. It's a 36 x 1 1/2 inch cloth strip ... 10 inches in from either end it's double stitched. The 16 inch area in the middle is filled with little water absorbent beads ( I have some for my plants... called Soil Moist) When the neck cooler's soaked in warm water, the beads absorb enough water that the cooler will stay wet/damp for at least 3 days. It can even be chilled in the fridge if desired. When it's ready, I just tie it around my neck and if it needs to be cooled/refreshed, i just pour water on it. It's great for when I'm out walking... figure it'll come in handy when we're on holidays. Rinse it in warm water to keep it clean but don't toss it into a dryer.
For fast paced exercising, house work, gardening... nothing seems to help me except to run my head under the tap.